Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Does Citalopram and trifluoperazine help cure bipolar

can Citalopram and trifluoperazine they treat bipolar
Asked On : Sun, 13 Mar 2011
Answers:  4 Views:  124
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Mood stabilizers are the best choice for Bipolar affective disorder. Antidepressents like citalopram may trigger drug induced manic symptoms. So better avoid it. Trifluoperazine is a typical antipsychotic that can be given only when there is psychotic symptoms too. but there are other better choices too.....
Answered: Wed, 4 Apr 2012
I find this answer helpful
Psychiatrist Dr. Dushad Ram's  Response
Dear sir / madam

Bipolar disorder is recurrent disorder with variable period between episode. like hypertension and diabetes whatever treatment is available aimed to control the symptoms and prevents from relapse if taken in adequate dose. Trifluoperazine has been used treat acute episode and for prophylaxis but now other option (medication) are preferred due to better side effect profile. None of the medication currently available can cure bipolar disorder.
Answered: Sat, 31 Mar 2012
I find this answer helpful
Psychiatrist Dr. Rajiv Mehta's  Response
citalopram is antidepressant and trifluperazine is anti-psychotic. we need a mood stabilizer for control of bipolar. the above two drugs can be used in certain cases but not primarily. primarily, mood stabilizers have to be used
Answered: Tue, 3 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Vidya Muralidhar's  Response
Welcome to HealthcareMagic forum.

Citalopram is an antidepressant and Trifluperazine is an antipsychotic drug, they can be used to treat Bipolar disease,but make sure it is being taken only after prescribed by the doctor in the given dose only, never stop the medicines or change the dose by yourself, they may have adverse effects if you do so.

Answered: Mon, 14 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor